MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® IMPACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® IMPACTOR
Model Number 338.28
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an open reduction internal fixation for a patient with a right hip fracture, the dynamic hip, and condylar screw system ( dhs/ dcs) coupling screw and the dhs/ dcs guide shaft became bent and unusable upon insertion of the unknown dhs plate over the unknown lag screw.The surgeon tried a new coupling screw which subsequently became bent as well.The dhs/ dcs impactor was also damaged during this process.A portion of the gray tip chipped off during impaction.The surgeon had to use backup instrumentation from a second instrument tray to complete the procedure.There was a surgical delay of ten to fifteen ( 10- 15 ) minutes.The generated fragments were removed easily without additional intervention.There was no patient consequence reported.Concomitant devices reported: unknown dhs plate ( part# unknown, lot# unknown, quantity 1).Unknown lag screw ( part# unknown, lot# unknown, quantity 1).This report is for one (1) dhs®/dcs® impactor.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary complaint summary: it was reported that on (b)(6) 2020, during an open reduction internal fixation for a patient with a right hip fracture, the dynamic hip, and condylar screw system (dhs/ dcs) coupling screw and the dhs/ dcs guide shaft became bent and unusable upon insertion of the unknown dhs plate over the unknown lag screw.The surgeon tried a new coupling screw which subsequently became bent as well.The dhs/ dcs impactor was also damaged during this process.A portion of the gray tip chipped off during impaction.The surgeon had to use backup instrumentation from a second instrument tray to complete the procedure.There was a surgical delay of ten to fifteen (10- 15) minutes.The generated fragments were removed easily without additional intervention.There was no patient consequence reported.Flow: damage.Visual inspection: the dhs®/dcs® impactor (part # 338.28, lot # unknown) was received at us cq with a distal portion of the impactor tip broken off and not returned.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed due to post-manufacturing damage.Document/specification review: the following drawing(s) was reviewed; -impactor assy.Dhs/dcs: 338-28 rev d ¿ rev f.A manufacturing record review could not be performed as the lot number is unknown.The shaft of the device was not etched with the part # and lot #.From the drawing review, the part is likely made to revision d (released date 1-apr-2004) or a prior revision.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9727936
Report Number2939274-2020-00903
Device Sequence Number16669376
Product Code HWA
UDI-Device Identifier10886982193308
UDI-Public(01)10886982193308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.28
Device Catalogue Number338.28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/17/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DHS®/DCS® COUPLING SCREW; DHS®/DCS® GUIDE SHAFT; UNK - PLATES: DHS/DCS; UNK - SCREWS: LAG